MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #5 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #5 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5531G511
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Additional information has been requested and if received, will be provided in the supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
Patient was being revised for flexion instability.Femur was revised and replaced with ts femur.Poly had significant damage to it at 9 months post op.
 
Additional Manufacturer Narrative
An event regarding revision due to flexion instability involving a triathlon insert was reported.The event was not confirmed.Method and results: -device evaluation and results: mar indicated: explantation damage and tibial tray impressions were observed.Burnishing, scratching and third body indentation patterns were observed on the articulating surface.These are consistent with commonly identified damage modes in uhmwpe inserts.The impressions on the underside of the insert caused by the baseplate would be an indication of high compression forces through the knee joint, however, no patient details i.E.Weight/activity level have been received.-medical records received and evaluation: not performed as no medical records were received.-device history review: the device was manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided for review.Further information such as pre- and post-operative x-rays, operative reports as well as patient history and follow-up notes are needed to complete the investigation for determining a root cause.In relation to the damage 9 months post op to the insert based on the material analysis report (mar) provided, " in-vivo service related damages to the articulating surface of the insert including burnishing, scratching and third body indentations were observed.These are commonly identified damage modes on uhmwpe inserts." no further investigation for this event is possible at this time.If additional information becomes available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
X3 TRIATHLON CS INSERT #5 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6254527
Report Number0002249697-2017-00230
Device Sequence Number43054
Product Code MBH
UDI-Device Identifier07613327045864
UDI-Public(01)07613327045864(11)160225(17)210228(10)LEX472
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number5531G511
Device Lot NumberLEX472
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/16/2017
Supplement Report FDA Received Date05/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age48 YR